Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Changed from dxedrine to dextroamphedamine. Having cataplectic attacks. Suggest the cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions
Is there any way that I could possibly get any help through Medicare for at least a 30 prescription of the DEXEDRINE 5MG spansules that I took for about 50 years and then generics became available and no one would pay any part of the DEXEDRINE prescription. This change from 1, 5mg DEXEDRINE spansule per 1 10mg DEXTROAMPHEDAMINE spansule per day: has increased the occurance of CATAPLECTIC events from 1 to 3 per year, to several per week, sometimes as many as 5 in a single day?
Posted Sat, 28 Sep 2013 in General Health
Answered by Dr. Raju A.T 2 days later
Brief Answer:
A hand written prescription is essential

Detailed Answer:

Thanks for your query.

We are happy your chose this service but I sincerely apologize as our service do not provide hand written prescriptions.

Prescription drugs should always be advised only after a physical consultation and for drugs like Dexedrine a regular follow up is necessary.

I am sorry I couldn't help you. Please restrict yourself in asking only health related queries.

The frequency of Catapletic events increased is no doubt related to the change in the dosage. Do get the dosage revised by your treating doctor after a detailed examination to confirm the same.

Happy and delighted to help you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor